Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 12, 2016, 4:00 PM EDT for Lawrence County, Kentucky. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 12, 2016, 4:15 PM EDT
- In force
- 15 min
- Issued by
- NWS Charleston, WV
County Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WWUS81 KRLX 122000
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT SUN JUN 12 2016
KYZ105-122015-
LAWRENCE-
400 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE COUNTY...
AT 400 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ULYSSES...OR
NEAR INEZ...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLEY...ULYSSES...GALLUP AND CLIFFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3805 8254 3800 8252 3800 8250 3797 8248
3796 8248 3796 8247 3795 8249 3796 8253
3795 8258 3793 8258 3792 8260 3789 8260
3788 8261 3789 8267 3792 8275 3795 8278
TIME...MOT...LOC 2000Z 333DEG 29KT 3792 8264
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:53 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 12, 2:53 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Charleston WV 253 PM EDT SUN JUN 12 2016 .SYNOPSIS... Cold front continues southward push. Dry Monday. Moisture increases Tuesday into Wednesday along with showers and thunderstorms. && .NEAR TERM /THROUGH MONDAY/... Corrected for SPC outlook. Convection beginning to fire and will continue through the heating hours as the front...still north of I-64 as of 1745Z...continues its push to the south. Cooler and drier air eventually settles in...with dewpoints forecast to fall into the overnight hours. This...with clearing skies...will allow temperatures to fall back into the 40s and 50s tonight. SPC has added a sliver of marginal to the Tug Fork valley for today. Sunny and dry Monday with the column dry through 300mb. Periphery of the ridge still dominates in a another quiet June weather day tomorrow. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Upper level ridge generally keeps the area dry through Wednesday. Mid level vort max begins to approach the area along with mu capes on the order or 1500 j/kg Wednesday afternoon. This will bring a threat for tstorms and higher qpf potential with juicy PWs on the order of 2 inches for Wednesday afternoon. May need to watch for water issues, but given how dry the area has been lately, we may go unscathed. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Sharp upper level trough dives south Thursday night bringing another forcing mechanism for more showers and tstorms. Upper level trough lingers in the region as an upper level low develops. Dry, northerly flow develops and dries out for Saturday. Interestingly enough, the GFS tries to bring in a tropical system late Sunday as a result of this upper low though this appears as an outlier run so did not even go slight chance with this. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Cold front sinking north to south will bring a wind shift and wind gusts to 20-30kts. Visible satellite imagery already showing enhancement ahead of and along the cold front...which still lies north of the HTS-CRW-BKW line as convection develops...aided by heating. Expecting scattered coverage...and will use VCTS/CB for coverage in the TAFS. Per usual...amendments may be needed for cells that could hit terminals directly. No fog tonight in a drier airmass. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE...Medium to High. ALTERNATE SCENARIOS: Confidence waivers slightly in the possibility of a cell hitting a terminal. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z MONDAY... IFR possible Wednesday afternoon in storms. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/26 NEAR TERM...26 SHORT TERM...JW LONG TERM...JW AVIATION...26
Hazardous weather outlook, Jun 12, 2:59 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 259 PM EDT SUN JUN 12 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-131900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 259 PM EDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 2:59 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT SUN JUN 12 2016
WVZ005-013-024-121930-
MINGO-WAYNE-LINCOLN-
259 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MINGO AND
SOUTHEASTERN WAYNE COUNTIES...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DUNLOW...OR 13
MILES SOUTHEAST OF LOUISA...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DUNLOW...KIAHSVILLE...HODE...MOUNT GAY-SHAMROCK...KERMIT...LENORE...
WILSONDALE...CRUM...DINGESS AND BREEDEN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3813 8230 3798 8218 3796 8220 3791 8216
3789 8212 3787 8213 3785 8211 3783 8214
3776 8233 3777 8232 3782 8238 3781 8240
3786 8242 3787 8241 3791 8246 3797 8248
3798 8246 3798 8248 3806 8251
TIME...MOT...LOC 1859Z 336DEG 19KT 3803 8237
12Special weather statement, Jun 12, 3:05 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT SUN JUN 12 2016
KYZ102-103-105-WVZ005-121930-
BOYD-CARTER-LAWRENCE-WAYNE-
305 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE...
SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD COUNTIES...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RUSH...OR NEAR
GRAYSON...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GRAYSON...LOUISA...BLAINE...YATESVILLE LAKE STATE PARK...FORT GAY...
RUSH...COALTON...WEBBVILLE...PRINCESS...DENTON...FALLSBURG...
HITCHINS...HOUCKVILLE AND WILLARD.
THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 171 AND
183.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3834 8298 3838 8285 3838 8282 3840 8281
3841 8277 3813 8255 3802 8287 3810 8290
3812 8289 3813 8291 3815 8291 3818 8292
TIME...MOT...LOC 1905Z 320DEG 23KT 3830 8282
12Special weather statement, Jun 12, 3:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
317 PM EDT SUN JUN 12 2016
WVZ025-026-121945-
BOONE-LOGAN-
317 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BOONE AND CENTRAL LOGAN
COUNTIES...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MADISON...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISON...VAN...WHARTON...DANVILLE...JEFFREY...BLAIR...FOSTER...
SHARPLES AND TURTLE CREEK.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 40 AND 57.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3802 8199 3802 8194 3803 8194 3803 8191
3804 8195 3805 8197 3808 8197 3811 8195
3812 8195 3816 8181 3788 8160 3777 8191
TIME...MOT...LOC 1916Z 337DEG 19KT 3806 8188
12Special weather statement, Jun 12, 3:29 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT SUN JUN 12 2016
WVZ024-122000-
MINGO-
329 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT MINGO COUNTY...
AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF OPPY...OR 12 MILES NORTH OF WILLIAMSON...MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...DELBARTON...RED JACKET...CHATTAROY...BUSKIRK...
MATEWAN...NAUGATUCK...MYRTLE...LENORE...VARNEY...PIE...
DINGESS AND BREEDEN.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 1 AND 21.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3765 8218 3763 8219 3763 8221 3766 8224
3768 8230 3770 8230 3774 8233 3776 8231
3781 8239 3786 8240 3790 8236 3795 8219
3781 8213 3780 8210 3775 8212 3774 8209
3770 8208 3770 8205 3764 8201 3760 8216
TIME...MOT...LOC 1929Z 342DEG 20KT 3785 8227
12Special weather statement, Jun 12, 3:30 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT SUN JUN 12 2016
KYZ105-122000-
LAWRENCE-
330 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE COUNTY...
AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LOUISA...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...CHARLEY...ULYSSES...GALLUP AND CLIFFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3815 8264 3812 8262 3812 8261 3809 8259
3807 8255 3800 8252 3799 8247 3796 8248
3796 8247 3795 8249 3796 8253 3795 8258
3792 8260 3789 8260 3788 8261 3792 8274
3808 8281
TIME...MOT...LOC 1930Z 334DEG 31KT 3806 8267
12Special weather statement, Jun 12, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT SUN JUN 12 2016
KYZ105-122015-
LAWRENCE-
400 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE COUNTY...
AT 400 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ULYSSES...OR
NEAR INEZ...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLEY...ULYSSES...GALLUP AND CLIFFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3805 8254 3800 8252 3800 8250 3797 8248
3796 8248 3796 8247 3795 8249 3796 8253
3795 8258 3793 8258 3792 8260 3789 8260
3788 8261 3789 8267 3792 8275 3795 8278
TIME...MOT...LOC 2000Z 333DEG 29KT 3792 8264
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:27 PM EDT | Special Weather Statement | RLX | Boone, Cabell, Fayette, Kanawha, Lincoln, Logan and 4 more | 33 min |
| Jun 12, 3:17 PM EDT | Special Weather Statement | RLX | Boone | 28 min |
| Jun 12, 3:29 PM EDT | Special Weather Statement | RLX | Mingo | 31 min |
| Jun 12, 4:18 PM EDT | Special Weather Statement | RLX | Lincoln | 27 min |
| Jun 12, 4:52 PM EDT | Special Weather Statement | RLX | Fayette | 23 min |
| Jun 12, 5:01 PM EDT | Special Weather Statement | RLX | Wayne | 29 min |
| Jun 12, 5:15 PM EDT | Special Weather Statement | RLX | Summers | 30 min |
| Jun 12, 5:29 PM EDT | Special Weather Statement | RLX | Wayne | 31 min |
| Jun 12, 5:44 PM EDT | Special Weather Statement | RLX | Fayette | 31 min |
| Jun 12, 6:00 PM EDT | Special Weather Statement | RLX | Wayne | 30 min |
| Jun 12, 6:14 PM EDT | Special Weather Statement | RLX | Wayne | 31 min |
| Jun 12, 6:43 PM EDT | Special Weather Statement | RLX | Wayne | 32 min |
| Jun 12, 7:14 PM EDT | Special Weather Statement | RLX | Wayne | 31 min |
| Jun 12, 2:59 PM EDT | Special Weather Statement | RLX | Martin | 31 min |
| Jun 12, 3:05 PM EDT | Special Weather Statement | RLX | Lawrence | 25 min |
| Jun 12, 3:30 PM EDT | Special Weather Statement | RLX | Lawrence | 30 min |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.